Alert archive / Tennessee / Flash Flood Warnings in 2017
Flash Flood Warning 24, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 28, 2017, 4:20 PM CDT for Cannon County, Rutherford County, Tennessee. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2017, 4:20 PM CDT (21:20 UTC)
- Expired
- Jul 28, 2017, 7:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cannon County, TN, Rutherford County, TN
The radar
The Nashville radar (KOHX), 55 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 5:06 PM CDT | FLASH FLOOD | 3 Sw Woodbury, TN | WATER RESCUE OCCURRED AT THE 2700 BLOCK OF HOLLIS CREEK ROAD. NO INJURIES AND EVERYONE IS OK. |
| Jul 28, 5:06 PM CDT | FLASH FLOOD | 4 Sse Woodbury, TN | WATER COVERING THE INTERSECTION OF JIM CUMMINGS HIGHWAY AND ICONION ROAD. THIS INTERSECTION WAS CLOSED FOR A LITTLE BIT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 46 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 452 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
183 WGUS54 KOHX 282120 FFWOHX TNC015-149-282315- /O.NEW.KOHX.FF.W.0024.170728T2120Z-170728T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Nashville TN 420 PM CDT FRI JUL 28 2017 The National Weather Service in Nashville has issued a * Flash Flood Warning for... Northeastern Rutherford County in Middle Tennessee... Southwestern Cannon County in Middle Tennessee... * Until 615 PM CDT * At 419 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Murfreesboro, Woodbury, Walterhill, Lascassas and Readyville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3582 8598 3572 8609 3593 8648 3600 8636 $$ Barnwell
1 follow-up statement
133 WGUS54 KOHX 282310 FFWOHX TNC015-149-290015- /O.EXT.KOHX.FF.W.0024.000000T0000Z-170729T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Nashville TN 610 PM CDT FRI JUL 28 2017 The National Weather Service in Nashville has extended the * Flash Flood Warning for... Northeastern Rutherford County in Middle Tennessee... Southwestern Cannon County in Middle Tennessee... * Until 715 PM CDT * At 606 PM CDT, public and emergency management reported flooded roadways in the warned area. Flash flooding is already occurring. * Some locations that will experience flooding include... Murfreesboro, Woodbury, Walterhill, Lascassas and Readyville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3582 8598 3572 8609 3593 8648 3600 8636 $$ Barnwell
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 3:22 PM CDT, 58 minutes earlier.
Area forecast discussion, Jul 28, 3:22 PM CDT, 58 minutes before
Area Forecast Discussion National Weather Service Nashville TN 322 PM CDT Fri Jul 28 2017 .SHORT TERM... (Tonight-Sun Night) Will be making some minor tweaks as press time approaches for shwrs/tstms coverage associated with sfc frontal passage. Will break out a late afternoon zone grouping to give best detail in areal coverage of remaining shwrs/tstms. Sfc front has pushed into nw portions of the mid state this early afternoon. Sfc front is expected to continue pushing sewd as the late afternoon hours progress and maybe even south of our cwa as soon as 29/00Z. Rainfall may end across srn portions of the mid state region as early as early this evening also. This is based on current regional radar trends along with diurnal influences wanning and also realizing best potential of weak shortwave disturbance passages embedded within quasi broad upper level troughing influences across region shifting sewd also. Consensus of all short term and traditional medium range models show that dry conditions will prevail across the mid state region after midnight tonight. However, a significant change to the air mass is expected as the first part of the weekend progresses, as above mentioned sfc front will have pushed well south of our region by Sat morning. Strong high pressure influences centered across wrn portions of the Great Lakes Region will build into our area. Dry and seasonably pleasant wx along with moclr skies will be in store over the weekend as also upper level ridging dynamics to our west slowly shift ewd into our region. As for temps, as per above mentioned sfc high pressure influences to our north build into the mid state region, temps will actually drop to a few degrees below seasonably normal values for tonight, with lows in the mid to upper 60s. Highs on Sat continue to look to be on average 5 to 7 degrees below seasonal normal values with less humidity also. Thus great wx for outdoor summer activities on Sat. Highs on Sat will range in the lower 80s, upper 70s to around 80 Cumberland Plateau Region. Lows Sat night continue to look like they will be seasonably cool, with lows mainly in the lower 60s, and even into the upper 50s Cumberland Plateau Region. Highs on Sun afternoon and lows on Sun night will remain status quo as compared to Sat and Sat night, with some locations possibly a degree or two warmer. .LONG TERM... (Mon-Fri) Broad upper level ridging will persist across wrn portions with broad upper level troughing across ern portions of the contiguous U.S. next work week. 28/12Z EURO/GFS now more in line with the potential of enhanced upper level troughing influences across ern portions of contiguous U.S. than their model runs showed yesterday. Sfc pattern continues to show apex of broad high pressure influences shifting from wrn portions of the Great Lakes Region early Mon moving slowly sewd into the cntrl Appalachians by Fri. Broad high pressure influences will continue wwd across most of the contiguous U.S. next work week. Dry conditions will prevail Sun thru Tue night with generally ptcldy skies expected. With the potential of increasing upper level troughing influences as the second half of next work week progresses, especially late work week, ptcldy skies with diurnal driven typical summertime iso/sct light/mdt shwrs and tstms are expected to prevail Wed thru Fri. As for temps, on average, they will be around seasonal normal values next work week. && .AVIATION... 18Z TAF DISCUSSION. Showers with a few embedded thunderstorms will continue to blossom across the area as a cold front moves through Middle Tennessee this afternoon and evening. All sites can expect mainly MVFR conditions. The front will shift winds to northwest, beginning around 19Z at CKV, 21Z at BNA/MQY, and around 23Z at CSV. A period of VFR will follow the front with north northwest winds near 10KT. Forecast models indicate development of a low cloud deck after 10Z which should lift toward the end of the taf period. && .PRELIMINARY POINT TEMPS/POPS... Nashville 68 84 63 85 62 / 20 0 0 0 0 Clarksville 65 83 59 83 60 / 10 0 0 0 0 Crossville 64 77 58 79 58 / 40 10 0 0 0 Columbia 67 83 61 84 60 / 40 0 0 0 0 Lawrenceburg 68 83 61 84 60 / 40 0 0 0 0 Waverly 66 83 61 84 61 / 10 0 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......31 AVIATION........13
Hazardous weather outlook, Jul 28, 5:27 AM CDT, 10 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 527 AM CDT Fri Jul 28 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-291030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 527 AM CDT Fri Jul 28 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. A few strong thunderstorms will be possible this afternoon across Middle Tennessee. The primary threats will be strong, gusty straight line winds and brief heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 27
In the hours before
Special weather statement, Jul 28, 2:53 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Nashville TN
253 PM CDT FRI JUL 28 2017
TNZ094-095-282030-
Lawrence TN-Giles TN-
253 PM CDT FRI JUL 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAWRENCE AND GILES
COUNTIES UNTIL 330 PM CDT...
At 253 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lawrenceburg, moving southeast at 25 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Lawrenceburg, Pulaski, Elkton, Goodspring and Frankewing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3499 8692 3521 8735 3538 8725 3524 8683
3508 8683 3499 8688
TIME...MOT...LOC 1953Z 296DEG 21KT 3527 8722
13Local storm report, Jul 28, 3:20 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
320 PM CDT FRI JUL 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HEAVY RAIN 2 ENE SPRING HILL 35.75N 86.89W
07/28/2017 E1.00 INCH WILLIAMSON TN TWITTER
RECEIVED A PICTURE OF HEAVY RAINFALL IN THE SPRING HILL
AREA. A COUPLE OF CUL-DEL-SACS HAD WATER IN THEM.
&&
EVENT NUMBER OHX1700745
FBORDENSpecial weather statement, Jul 28, 4:02 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Nashville TN
402 PM CDT FRI JUL 28 2017
TNZ060-061-282145-
Maury TN-Marshall TN-
402 PM CDT FRI JUL 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARSHALL AND SOUTHEASTERN
MAURY COUNTIES UNTIL 445 PM CDT...
At 402 PM CDT, Doppler radar was tracking a strong thunderstorm near
Spring Hill, or 7 miles east of Columbia, moving southeast at 20 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Columbia, Lewisburg, Spring Hill, I-65 East Of Columbia and
Farmington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3558 8713 3575 8691 3557 8665 3556 8665
3537 8680
TIME...MOT...LOC 2102Z 312DEG 19KT 3564 8692
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:10 AM CDT | Areal Flood Advisory | OHX | Hickman, Lewis, Perry | 2 hr |
| Jul 28, 6:07 AM CDT | Flash Flood Warning | OHX | Hickman, Lewis, Perry | 3 hr |
| Jul 28, 7:00 AM CDT | Flash Flood Warning | OHX | Lawrence, Lewis, Perry, Wayne | 2 hr |
| Jul 28, 8:21 AM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Marshall | 3 hr |
| Jul 28, 8:46 AM CDT | Flash Flood Warning | OHX | Hickman, Lewis, Perry | 89 min |
| Jul 28, 2:42 PM CDT | Areal Flood Advisory | OHX | Giles, Hickman, Lawrence, Lewis, Maury, Perry and 1 more | 5 hr |
| Jul 28, 2:53 PM CDT | Special Weather Statement | OHX | Giles | 37 min |
| Jul 28, 4:02 PM CDT | Special Weather Statement | OHX | Marshall, Maury | 43 min |
| Jul 28, 4:29 PM CDT | River Flood Advisory | OHX | Perry | 16 hr |
| Jul 28, 4:29 PM CDT | River Flood Advisory | OHX | Giles | 32 hr |
| Jul 28, 5:10 PM CDT | River Flood Advisory | OHX | Lawrence | 15 hr |
Nearby
Flash Flood Warnings in Tennessee, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.